Alert archive / Missouri / Flash Flood Warnings in 2009

Flash Flood Warning 130, NWS Springfield, MO

August 20, 2009McDonald County, Newton County, Missouri

NWS Springfield, MO issued this flash flood warning at Aug 20, 2009, 1:44 AM CDT for McDonald County, Newton County, Missouri. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 20, 2009, 1:44 AM CDT (06:44 UTC)
Expired
Aug 20, 2009, 6:20 AM CDT
In force
5 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties McDonald County, MO, Newton County, MO

The radar

The Springfield radar (KSGF), 103 km from the middle of the area, began a volume at 06:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 20, 4:29 AM CDTFLASH FLOODNeosho, MONUMEROUS ROADS WITHIN THE CITY LIMITS OF NEOSHO...ALONG WITH NUMEROUS ROADS ACROSS THE COUNTY WERE FLOODING FROM EXCESSIVE RAINFALL. NO SPECIFIC ROAD INFORMATION WAS AVAILABLE AT THIS TIME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 165 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.7 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2009-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2009-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-250 J/kg
Mixed-layer LCL
1306 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
363 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 200644
FFWSGF
MOC119-145-201300-
/O.NEW.KSGF.FF.W.0130.090820T0644Z-090820T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
144 AM CDT THU AUG 20 2009

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MCDONALD COUNTY IN SOUTHWEST MISSOURI...
  NEWTON COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 800 AM CDT.

* AT 141 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL MOVE       
  OVER NEWTON AND MCDONALD COUNTIES OVER THE NEXT FEW HOURS.         
  RAINFALL RATES WILL RANGE FROM ONE HALF OF AN INCH TO TWO          
  INCHES PER HOUR.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 3693 9463 3705 9462 3705 9407 3649 9408
      3649 9461

$$

CRAMER
2 follow-up statements
000 
WGUS73 KSGF 200931
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
431 AM CDT THU AUG 20 2009

MOC119-145-201300-
/O.CON.KSGF.FF.W.0130.000000T0000Z-090820T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEWTON MO-MCDONALD MO-
431 AM CDT THU AUG 20 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR
MCDONALD AND NEWTON COUNTIES...

AT 427 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUED ACROSS THE 
WARNED AREA. DOPPLER RADAR RAINFALL ESTIMATES INDICATED THAT OVER 
THREE INCHES OF RAIN HAS ALREADY FALLEN OVER MUCH OF NEWTON AND 
NORTHEAST MCDONALD COUNTY SINCE 10 PM WEDNESDAY NIGHT.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

HIGHWAY 43 AT BUFFALO CREEK WEST OF ANDERSON...
BUSINESS HIGHWAY 60 JUST NORTH OF NEOSHO...
ROUTE CC AT LOST CREEK JUST SOUTH OF RACINE.

NEWTON COUNTY DISPATCH REPORTED THAT FLOODING WAS OCCURRING OVER 
MUCH OF THE COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3649 9461 3693 9463 3705 9462 3705 9407
      3649 9408

$$
000 
WGUS73 KSGF 201120
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
620 AM CDT THU AUG 20 2009

MOC119-145-201130-
/O.CAN.KSGF.FF.W.0130.000000T0000Z-090820T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEWTON MO-MCDONALD MO-
620 AM CDT THU AUG 20 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MCDONALD AND NEWTON
COUNTIES...

THE FLASH FLOOD WARNING HAS BEEN REPLACED WITH A FLOOD WARNING AS 
THE EXCESS RUNOFF FROM HEAVY RAIN RECEIVED EARLIER THIS MORNING 
CONTINUES TO DRAIN INTO LOW LYING AREAS...CREEKS AND STREAMS. 

IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 3649 9461 3693 9463 3705 9462 3705 9407
      3649 9408

$$

TERRY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 8:55 PM CDT, 4 hours 49 minutes earlier.

Area forecast discussion, Aug 19, 8:55 PM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
855 PM CDT WED AUG 19 2009

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...

FORECAST BEING UPDATED FOR TORNADO WATCH.

WINDS HAVE RECOVERED A BIT FROM EARLIER CONVECTION AND ARE BACKED
TO THE SOUTHEAST. OVERALL...INSTABILITY IS NOT OVERLY
RAMBUNCTIOUS...BUT CERTAINLY SUPPORTIVE OF SUSTAINED THE LINE
SEGMENT OF STRONG TO SEVERE STORMS OVER SOUTHEAST KANSAS. WIND AND
HAIL REMAIN THE PRIMARY RISK...THOUGH A ISOLATED EMBEDDED TORNADO
CANNOT BE RULED OUT.

GAGAN

&&

.DISCUSSION...

THE POTENTIAL OF STRONG TO SEVERE THUNDERSTORMS ALONG WITH HEAVY
RAIN AND FLASH FLOODING ARE THE FORECAST HIGHLIGHTS THROUGH
THURSDAY MORNING. THEN A DRIER AND COOLER AIRMASS WILL SETTLE
INTO THE REGION THURSDAY AFTERNOON WITH COMFORTABLE CONDITIONS
LASTING THROUGH THE WEEKEND.

SHORT TERM (TONIGHT THROUGH FRIDAY)...

A COMPLEX CONVECTIVE SETUP IS IN PLACE ACROSS THE PLAINS AND THE
OZARKS. THUNDERSTORMS ARE CONTINUING TO DEVELOP ACROSS SOUTHEAST
KANSAS AND TRACK ACROSS THE MISSOURI OZARKS. THIS CONVECTION IS
DEVELOPING ON THE NOSE OF A STRONG UPPER LEVEL JET. EXPECTATIONS
ARE FOR CONVECTION TO CONTINUE THROUGH THIS EVENING AIDED BY
UPPER LEVEL DIFFLUENCE.

ADDITIONAL THUNDERSTORMS WILL DEVELOP ALONG A SURFACE FRONT IN
THE PLAINS AND MOVE INTO THE OZARKS LATE TONIGHT. THIS FRONT WILL
KICK SOUTHEAST WITH THE APPROACH OF AN UPPER LEVEL SHORTWAVE
DIGGING INTO THE BASE OF AN UPPER TROUGH OVER THE PLAINS.

AS THE FRONT APPROACHES SOUTHEAST KANSAS AND THE MISSOURI
OZARKS...COOLING ALOFT WILL STEEPEN MIDLEVEL LAPSE RATES WITH
0-6KM SHEAR INCREASING TO NEAR 50 KNOTS. WHILE ONGOING CONVECTION
COMPLICATES SEVERE WEATHER POTENTIAL...ISOLATED EMBEDDED STRONG TO
SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT WITH A THREAT
FOR DAMAGING WINDS AND LARGE HAIL. OVERALL SEVERE THREAT
CONTINUES TO BE A MESOSCALE FORECAST CHALLENGE WITH THE FORECAST
FURTHER FINE TUNED AS CONVECTION DEVELOPS.

WILL GO WITH A FLASH FLOOD WATCH FROM 4 PM THIS AFTERNOON INTO
THURSDAY MORNING FOR SOUTHEAST KANSAS AND PORTIONS OF THE
MISSOURI OZARKS. HIGH RAINFALL RATES AND TRAINING OF
THUNDERSTORMS BRING THE CONCERN OF FLASH FLOODING. PRECIPITABLE
WATER VALUES REMAIN NEAR AN INCH AND HALF ACROSS THE REGION.
ONGOING CONVECTION WILL MOISTEN THE GROUND...AND STRONG UPPER
LEVEL DYNAMICS ALONG WITH STRONG SURFACE FRONT WILL DEVELOP
SUFFICIENT UPDRAFTS FOR THE DEVELOPMENT OF HEAVY
RAINFALL...ESPECIALLY LATE TONIGHT AS 850 MB LOW LEVEL JET
INCREASES TO NEAR 50 KNOTS AND INTERACTS WITH THE FRONT.

THE FRONT WILL MOVE THROUGH SOUTH CENTRAL MISSOURI BY EARLY
AFTERNOON THURSDAY WITH CHANCES FOR SHOWERS AND THUNDERSTORMS
ENDING. STRONG ISENTROPIC DOWNGLIDE ALONG THE 310K SURFACE WILL
BRING CLEARING LATE THURSDAY AFTERNOON INTO THURSDAY EVENING.
WILL NEED TO MONITOR FOG POTENTIAL FRIDAY MORNING WITH CLEAR
SKIES...LIGHT WINDS AND A MOIST GROUND.

ANGLE

LONG TERM (SATURDAY THROUGH WEDNESDAY)...

AN EXTENDED PERIOD OF QUITE WEATHER IS EXPECTED THIS WEEKEND INTO
EARLY NEXT WEEK. TEMPERATURES WILL START OFF BELOW NORMAL THIS
WEEKEND AS A LONGWAVE TROUGH TRANSLATES EASTWARD TOWARD THE EAST
COAST. TEMPERATURES WILL RETURN TO MORE SEASONABLE LEVELS NEXT WEEK
AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDS ACROSS TH CENTRAL
U.S. IT APPEARS THE NEXT CHANCE OF RAIN WILL NOT RETURN UNTIL LATE
NEXT WEEK.

FOSTER

&&

.AVIATION...

FOR THE 00Z TAF PACKAGE...BKN BAND OF SHRA/TSRA CONTINUES TO LIFT
NE AWAY FROM JLN/SGF/BBG...HOWEVER ADDITIONAL DEVELOPMENT IS
ALREADY UNDERWAY TO THE WEST ACROSS N OK AND PORTIONS OF SE KS.
COMPLEX FORECAST AS ANY VIS/CIG RESTRICTIONS OVER THE NEXT 12 TO
15 HOURS WILL BE TIED TO SHRA/TSRA. VFR IS EXPECTED MUCH OF THIS
EVENING...HOWEVER AS DOWNPOURS FROM SHRA/TSRA DEVELOP OVER THE
AREA OCCASIONAL MVFR WITH AN OUTSIDE SHOT OF IFR IS POSSIBLE. A
COLD FRONT WILL MOVE ACROSS THE AREA THURSDAY WITH IMPROVING
CONDITIONS EXPECTED FROM NW TO SE STARTING DURING THE MID TO LATE
MORNING HOURS. VFR IS EXPECTED DURING THE AFTERNOON.

GAGAN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR MOZ055>058-
     066>071-077>083-088>094.

KS...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR KSZ073-097-101.

&&
Hazardous weather outlook, Aug 19, 8:48 PM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
848 PM CDT WED AUG 19 2009

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
848 PM CDT WED AUG 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE TO LIFT NORTHEAST OUT OF
SOUTHWEST MISSOURI INTO CENTRAL MISSOURI THIS EVENING. LOCALLY
HEAVY RAINFALL IS EXPECTED WITH THIS ACTIVITY.

STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER
NEBRASKA...KANSAS AND OKLAHOMA THIS EVENING. THIS FIRST OF THIS
ACTIVITY WILL ENTER EXTREME SOUTHEAST KANSAS AFTER 900 PM AND FAR
WESTERN MISSOURI AFTER 1000 PM. MORE ACTIVITY IS EXPECTED AFTER
MIDNIGHT AS A COLD FRONT APPROACHES THE AREA FROM THE NORTHWEST.
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH DAMAGING
WIND GUSTS IN EXCESS OF 60 MPH AND QUARTER SIZED HAIL. IN
ADDITION...AN ISOLATED TORNADO CANNOT BE RULED OUT ALONG AND SOUTH
OF A LINE FROM GIRARD KANSAS TO SPRINGFIELD AND HARTVILLE IN
MISSOURI. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL ALSO
BE POSSIBLE ESPECIALLY WHERE THUNDERSTORMS TRACK OVER THE SAME
LOCATIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE OCCURRING OVER SOUTHERN MISSOURI THURSDAY
MORNING. WHILE STORMS ARE EXPECTED TO BE GRADUALLY WEAKENING BY
THIS TIME...WIND GUSTS UP TO 50 MPH WILL STILL BE POSSIBLE IF THE
STORMS CAN REMAIN ORGANIZED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TONIGHT AFTER 9 PM ACROSS
EXTREME
SOUTHEAST KANSAS AND FAR WESTERN MISSOURI. SPOTTER ACTIVATION MAY
BE NECESSARY ACROSS THE REMAINDER OF THE OUTLOOK AREA AFTER
MIDNIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAGAN

In the hours before

Local storm report, Aug 19, 11:59 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1159 PM CDT WED AUG 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 PM     TSTM WND GST     2 N ELDRIDGE            37.86N 92.75W
08/19/2009  E50 MPH          LACLEDE            MO   AMATEUR RADIO

&&

GCLAYCOM
Local storm report, Aug 20, 12:14 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1214 AM CDT THU AUG 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     TSTM WND GST     LEBANON                 37.68N 92.66W
08/19/2009  M54 MPH          LACLEDE            MO   AWOS

&&

DSA
Special weather statement, Aug 20, 12:37 AM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1237 AM CDT THU AUG 20 2009

MOZ058-071-200600-
PHELPS MO-MARIES MO-
1237 AM CDT THU AUG 20 2009

...SIGNIFICANT WEATHER ALERT FOR EASTERN MARIES AND NORTHEASTERN
PHELPS COUNTIES UNTIL 100 AM CDT...

AT 1237 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BELLE TO 3 MILES
NORTHEAST OF VICHY TO 7 MILES WEST OF ROSATI...MOVING EAST AT 40 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  ROSATI BY 1250 AM CDT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT THURSDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 800 AM CDT THURSDAY MORNING FOR
SOUTHEASTERN MISSOURI.

GAGAN
Local storm report, Aug 20, 12:43 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1243 AM CDT THU AUG 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 AM     TSTM WND DMG     DIXON                   37.99N 92.09W
08/20/2009                   PULASKI            MO   CO-OP OBSERVER

            TREES DOWN IN DIXON. ESTIMATED 60 MPH WINDS

&&

GCLAYCOM
Local storm report, Aug 20, 12:48 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1248 AM CDT THU AUG 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     TSTM WND GST     CRANE                   36.91N 93.57W
08/20/2009  E60 MPH          STONE              MO   LAW ENFORCEMENT

&&

GCLAYCOM
Special weather statement, Aug 20, 12:59 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1259 AM CDT THU AUG 20 2009

MOZ083-098-200630-
SHANNON MO-DENT MO-
1259 AM CDT THU AUG 20 2009

...SIGNIFICANT WEATHER ALERT FOR EASTERN DENT AND NORTHEASTERN
SHANNON COUNTIES UNTIL 130 AM CDT...

AT 1259 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF
SLIGO TO 4 MILES SOUTH OF GLADDEN TO 22 MILES WEST OF ROUND SPRING...
MOVING EAST AT 45 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

THESE STORMS WILL BE NEAR...
  HOWES MILL BY 105 AM CDT.
  BOSS BY 110 AM CDT.
  ROUND SPRING BY 120 AM CDT.
  MIDRIDGE BY 125 AM CDT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT THURSDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 800 AM CDT THURSDAY MORNING FOR
SOUTHEASTERN MISSOURI.

GAGAN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 9:21 PM CDTSevere Thunderstorm WarningSGFBarton, Jasper54 min
Aug 19, 9:50 PM CDTSevere Thunderstorm WarningSGFBarton, Cedar, Dade, Jasper, Lawrence, Newton55 min
Aug 19, 10:13 PM CDTTornado WarningSGFDade, Lawrence32 min
Aug 19, 10:15 PM CDTSevere Thunderstorm WarningSGFBarton, Jasper45 min
Aug 19, 10:23 PM CDTSevere Thunderstorm WarningSGFCedar, Hickory, Polk, St. Clair, Vernon67 min
Aug 19, 10:28 PM CDTFlash Flood WarningSGFJasper6 hr
Aug 19, 10:32 PM CDTSevere Thunderstorm WarningSGFCedar, Christian, Dade, Greene, Lawrence, Polk and 1 more73 min
Aug 19, 10:59 PM CDTTornado WarningSGFMcDonald, Newton46 min
Aug 19, 11:07 PM CDTSevere Thunderstorm WarningSGFCamden, Christian, Dallas, Douglas, Greene, Laclede and 3 more68 min
Aug 19, 11:22 PM CDTSevere Thunderstorm WarningSGFLawrence, Newton53 min
Aug 19, 11:37 PM CDTTornado WarningSGFCamden, Laclede14 min
Aug 19, 11:47 PM CDTTornado WarningSGFBarry, McDonald43 min
Aug 19, 11:48 PM CDTSevere Thunderstorm WarningSGFDent, Laclede, Phelps, Pulaski, Shannon, Texas and 1 more72 min
Aug 20, 12:30 AM CDTFlash Flood WarningSGFBarry, Stone6 hr
Aug 20, 12:31 AM CDTSevere Thunderstorm WarningSGFStone29 min
Aug 20, 12:37 AM CDTSevere Thunderstorm WarningSGFBarry, Stone23 min
Aug 20, 12:39 AM CDTFlash Flood WarningSGFLawrence6 hr
Aug 20, 1:00 AM CDTSevere Thunderstorm WarningSGFStone, Taney60 min
Aug 20, 1:52 AM CDTSevere Thunderstorm WarningSGFNewton27 min
Aug 20, 2:50 AM CDTSevere Thunderstorm WarningSGFMcDonald55 min
Aug 20, 3:57 AM CDTFlash Flood WarningSGFJasper2 hr
Aug 20, 6:02 AM CDTAreal Flood WarningSGFBarry, Barton, Jasper, Lawrence, McDonald, Newton and 1 more27 hr

Nearby

Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.